Menu

Amiodarone

Medically Reviewed by Stephanie S. Gardner, MD on April 26, 2022

photo of amiodarone on senior man's face

Amiodarone. Hyperpigmentation is a rare but possible side effect of the medication amiodarone which is used to treat heart arrhythmia. The patient can develop a slate-gray pigmentation of the skin in areas exposed to the sun, such as the face. . In most cases, these skin returns to normal eventually after the medication is stopped.

Slideshow: What Your Skin Says About Your Health
Slideshow: Adult Skin Problems: Pictures of Psoriasis, Rosacea, Skin Tags, andMore
Slideshow: What Your Hair & Scalp Say About Your Health
Slideshow: What Your Nails Say About Your Health

Show Sources

Photo Credit: SCIENCE PHOTO LIBRARY / Science Source

Sources:

DermNet NZ

Journal of the American Board of Family Medicine

© 2021 WebMD, LLC. All rights reserved. View privacy policy and trust info